Affordable Access

Granulomatous reaction to silicone injection.

Authors
Type
Published Article
Journal
The Journal of clinical and aesthetic dermatology
Publication Date
Volume
5
Issue
7
Pages
44–47
Identifiers
PMID: 22798975
Source
Medline
License
Unknown

Abstract

The use of liquid injectable silicone for soft tissue augmentation is controversial. Proponents of its use consider it safe when highly purified medical-grade product is employed appropriately by well-trained and experienced physicians, whereas opponents believe complications from silicone injections are inherently inevitable and unpredictable and that they outweigh the benefits. One of the feared complications is granuloma formation. In this article, the authors report two cases of granulomatous nodules from silicone injections and present the histological features. These cases highlight the need for continued vigilance among clinicians about this complication and the importance not only of careful selection of filler products, but also of patients knowing the credentials of their injection practitioners.

Statistics

Seen <100 times